What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Aug 2, 12:32 PM EST, 2 hours 18 minutes earlier.
Area forecast discussion, Aug 2, 12:32 PM EST, 2 hours 18 minutes before
Area Forecast Discussion
National Weather Service Miami FL
132 PM EDT Wed Aug 2 2017
.AVIATION...
While VFR still prevail at all terminals, some thunderstorms are
developing along the edge of the east coast sea breeze boundary,
pushing inland. VCTS will remain in the TAFS through 00z, but most
of the thunderstorms that form today should remain west of the
terminals. APF will also keep VCTS through 00Z with some cells
approaching from the south having better chances at bringing MVFR
periods. Conditions should remain VFR tonight.
&&
.PREV DISCUSSION... /issued 938 AM EDT Wed Aug 2 2017/
UPDATE...
Much drier morning today so far compared to yesterday across
South Florida, with radar data showing only a few showers over the
southern Atlantic coastal waters. Still, 12Z MFL sounding shows
PWATS close to 2 inches, which combined with daytime heating will
likely bring another round of thunderstorms later this afternoon.
As the sfc flow keeps backing to a more se flow, most of the
convection should develop further inland and northward today.
Although, a few strong thunderstorms are still possible near the
coastal and metro areas.
Inherited forecast remains on track and no significant changes are
required for the morning update.
PREV DISCUSSION... /issued 748 AM EDT Wed Aug 2 2017/
AVIATION...
VFR conditons prevail over the terminals this morning.
VCSH still possible during the rest of morning at the Atlantic
terminals, then VCTS during the afternoon. Light and variable will
turn to the southeast at the Atlantic terminals and southwest at
KAPF around 10 knots.
PREV DISCUSSION... /issued 349 AM EDT Wed Aug 2 2017/
DISCUSSION...
SHORT TERM (Today through Friday)
Dry overnight across South Florida with temperatures a bit cooler
than average in the 70s, thanks to the numerous showers and
thunderstorms of the last two days. Yesterday, Naples set a daily
record rainfall amount, for the second day in a row. The 2.19
inches that fell broke the old daily record of 1.14" from 1946.
The heavy rainfall that caused flooding in and around Miami Beach
and downtown Miami has long subsided, and floodwater have gone
away. Today will be a transition day, as what was once Tropical
Depression Emily will be far removed from Florida and moving
farther away, and high pressure will begin building in from the
south and east. Despite this, and a surface trough lifting
northward through North Florida as it dissipates, showers and
thunderstorms are still likely by afternoon due to abundant
moisture in place. Convection should develop along both sea
breezes and spread inland and northward, with the most activity
over interior South Florida where the boundaries will collide.
With most sunshine today, everywhere should reach at least 90
degrees for maxima.
Thursday and Friday, deep layer high pressure combined with dry
air aloft associated with a Saharan-Air Layer will lead to
unusually low rainfall coverage for this time of year. Isolated to
scattered mainly afternoon showers and thunderstorms are possible
over western sections of the region, but eastern regions should
stay rain-free. The airmass moving into South Florida will also be
unusually warm aloft, and suggest that temperatures will be able
to rise above normal into the low to mid 90s, even with the
relatively cool wind off the Atlantic with SE wind 10 to 15 mph.
Additionally, with near-surface moisture quite high, heat indices
both days will likely reach or exceed 105 degrees, and a Heat
Advisory may be needed for parts of the area. Low temperatures
will struggle to fall below 80 degrees.
LONG TERM (Friday night through Tuesday)
High pressure will subtly weaken over the weekend and into early
next week, allowing for gradually increasing rain chances.
Activity will remain diurnal in nature and will focus over
interior and western sections of the region due to the
southeasterly winds. Maxima will generally be in the low 90s with
minima in the upper 70s to low 80s.
MARINE...
Southerly wind of 10 to 15 KT is expected today, becoming SE
Thursday and Friday at 10 to 15 KT, then continuing into the
weekend. Scattered thunderstorms are expected on Gulf waters and
Lake Okeechobee, but Atlantic waters will be fairly dry into the
weekend.
AVIATION...
VFR flying conditions will generally prevail at the TAF sites
through the period. VCSH will be possible during the morning at
the east coast sites, with VCTS at all sites during the afternoon.
Later TAF issuances will be able to hone in on better timing and
address with TEMPO groups as necessary. After light and variable
winds overnight, winds will be southeast at the east coast sites
and southwest at KAPF around 10 knots.
BEACH FORECAST...
Moderate risk for rip currents along Palm Beach County beaches
today due to potential for some swell from what was once Tropical
Depression Emily, moving northeastward away from Florida and
dissipating.
&&
.PRELIMINARY POINT TEMPS/POPS...
West Palm Beach 79 92 81 92 / 20 10 10 0
Fort Lauderdale 80 92 82 92 / 10 10 10 10
Miami 80 93 82 93 / 10 0 10 10
Naples 78 93 80 94 / 10 20 10 20
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...None.
&&
AVIATION...17/AR
Hazardous weather outlook, Aug 2, 3:14 AM EST, 11 hours 36 minutes before
Hazardous Weather Outlook for South Florida
National Weather Service Miami FL
414 AM EDT Wed Aug 2 2017
AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
031200-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
414 AM EDT Wed Aug 2 2017
...SCATTERED TO NUMEROUS STORMS TODAY ESPECIALLY INTERIOR...
...POOR DRAINAGE FLOODING AGAIN POSSIBLE TODAY...
This hazardous weather outlook is for South Florida.
.DAY ONE...TODAY AND TONIGHT
Rip currents: There is a Moderate Risk of rip currents for the
beaches of Palm Beach county.
Thunderstorms: Scattered to locally numerous thunderstorms will be
possible today, with the greatest coverage over the interior.
Frequent lightning, locally heavy rainfall, and brief gusty winds are
the primary threats.
Flooding: Poor drainage flooding will be possible today due to heavy
rainfall from thunderstorms, especially over areas that have received
abundant rainfall totals the past 2 days.
Temperatures: Heat indices may reach around 105 degrees late this
morning and into the afternoon across portions of interior South
Florida.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
Scattered thunderstorms are expected each day, especially during the
afternoon and evening hours over the mainland, and adjacent local
waters during the night. Greater coverage of thunderstorms will be
possible heading into the weekend.
Heat indices will likely exceed 105 degrees across far southern South
Florida Thursday and Friday. Heat indices Thursday may be as high as
110 degrees in spots, and a Heat Advisory may need to be issued at a
later time.
.SPOTTER INFORMATION STATEMENT...
Widespread spotter activation is not anticipated, however individual
spotters are encouraged to report high wind, hail and flooding to
the National Weather Service forecast office in Miami.
For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.
In the hours before
Local storm report, Aug 2, 12:36 PM EST, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
136 PM EDT WED AUG 02 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM HEAVY RAIN 1 N MIAMI BEACH 25.82N 80.13W
08/01/2017 M7.19 INCH MIAMI-DADE FL MESONET
7.19 INCHES OF RAIN FELL ON AUGUST 1ST DURING THE 24
HOURS FROM MIDNIGHT TO MIDNIGHT AT MESONET SITE EW0888
ON MIAMI BEACH NEAR 56TH STREET JUST EAST OF ALTON ROAD.
6.97 OF THESE INCHES FELL WITHIN 3.5 HOURS FROM 105PM TO
435PM. 3.83 INCHES FELL IN 1 HOUR FROM 115PM TO 215PM.
2.17 INCHES FELL IN 30 MINUTES FROM 145PM TO 215PM.
&&
EVENT NUMBER MFL1700332
HAGENLocal storm report, Aug 2, 12:39 PM EST, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
139 PM EDT WED AUG 02 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 1 S SOUTH BEACH 25.78N 80.13W
08/02/2017 M6.50 INCH MIAMI-DADE FL CO-OP OBSERVER
24-HOUR RAINFALL AT MIAMI BEACH GOLF CLUB...MIBF1 COOP
SITE... WAS 6.50 INCHES FROM 7AM AUGUST 1ST TO 7AM
AUGUST 2ND
&&
EVENT NUMBER MFL1700333
HAGENLocal storm report, Aug 2, 12:53 PM EST, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
153 PM EDT WED AUG 02 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HEAVY RAIN 1 S VIRGINIA KEY 25.73N 80.16W
08/01/2017 M5.25 INCH MIAMI-DADE FL MESONET
5.25 INCHES OF RAIN OCCURRED ON AUGUST 1ST ON VIRGINIA
KEY AT THE INTERSECTION OF RICKENBACKER CAUSEWAY AND
VIRGINIA BEACH DRIVE FROM A SOUTH FLORIDA WATER
MANAGEMENT DISTRICT RAIN GAUGE.
&&
EVENT NUMBER MFL1700334
HAGENLocal storm report, Aug 2, 12:57 PM EST, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
157 PM EDT WED AUG 02 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HEAVY RAIN 2 S COUNTRY WALK 25.61N 80.43W
08/01/2017 M4.72 INCH MIAMI-DADE FL MESONET
4.72 INCHES OF RAIN FELL ON AUGUST 1ST IN SOUTHERN
MIAMI-DADE NEAR THE INTERSECTION OF FLORIDAS TURNPIKE
AND SW 173RD STREET... MESONET SITE EW5639
&&
EVENT NUMBER MFL1700335
HAGENSpecial weather statement, Aug 2, 1:12 PM EST, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Miami FL
212 PM EDT WED AUG 2 2017
FLZ067-068-021900-
Inland Palm Beach County FL-Metro Palm Beach County FL-
212 PM EDT WED AUG 2 2017
...Significant Weather Advisory for 45 to 55 mph winds for
northeastern Palm Beach County Until 300 PM EDT...
* At 212 PM EDT...Doppler radar was tracking a strong thunderstorm
over Wellington, moving northwest at 20 mph.
* The primary impacts will be gusty winds of 45 TO 55 mph. These
winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
* LOCATIONS IMPACTED INCLUDE...
West Palm Beach, Wellington, Palm Beach Gardens, Greenacres, Royal
Palm Beach, Palm Springs, Haverhill, Royal Palm Estates, Lake
Belvedere Estates, Golden Lakes, Loxahatchee Groves, Lion Country
Safari Park, The Acreage, Plantation Mobile Home Park, Florida
Gardens and Century Village.
LAT...LON 2664 8010 2656 8024 2674 8044 2684 8020
TIME...MOT...LOC 1812Z 149DEG 16KT 2665 8022
JT